Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 22, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Mar 14, 2015, 4:18 AM EDT. It took effect at Mar 14, 2015, 5:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2015, 4:18 AM EDT (08:18 UTC)
- In effect from
- Mar 14, 2015, 5:00 AM EDT
- Expired
- Mar 14, 2015, 11:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
065 WHUS72 KKEY 140818 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 418 AM EDT SAT MAR 14 2015 GMZ052>055-072>075-141500- /O.CAN.KKEY.SC.Y.0021.000000T0000Z-150314T0900Z/ /O.NEW.KKEY.SC.Y.0022.150314T0900Z-150314T1500Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 418 AM EDT SAT MAR 14 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE STRAITS OF FLORIDA. * WINDS AND WAVES...SUSTAINED EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WILL PREVAIL THIS MORNING. SEAS AS HIGH AS 7 FEET CAN BE EXPECTED IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ GMZ032>035-042>044-140930- /O.CAN.KKEY.SC.Y.0021.000000T0000Z-150314T0900Z/ BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- 418 AM EDT SAT MAR 14 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ CLR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 13, 10:25 PM EDT, 5 hours 53 minutes earlier.
Area forecast discussion, Mar 13, 10:25 PM EDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
1025 PM EDT FRI MAR 13 2015
.DISCUSSION...
.CURRENTLY...
KBYX DETECTS ISOLATED SHOWERS OVER OFFSHORE GULF OF MEXICO WATERS
NORTH-NORTHWEST OF THE LOWER KEYS. ELSEWHERE...KBYX DETECTS NO
PRECIPITATION ECHOES IN THE REMAINDER OF THE FORECAST AREA. SKIES
OVER THE ISLAND CHAIN ARE MOSTLY CLEAR. WINDS OVER LAND ARE EAST TO
SOUTHEAST AT 15 TO 20 MPH. C-MAN WINDS...ON AVERAGE...ARE EAST TO
SOUTHEAST NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS. TEMPERATURES ARE
IN THE MID TO UPPER 70S.
.SHORT TERM (OVERNIGHT)...
IN THE LOW LEVELS OF THE ATMOSPHERE...AN ATLANTIC RIDGE OF HIGH
PRESSURE WILL SHIFT SOUTHWARD DOWN THE FLORIDA PENINSULA OVERNIGHT.
IN THE MID LEVELS OF THE ATMOSPHERE...AN ANTICYCLONE WILL BE
CENTERED OVER THE BAHAMAS TONIGHT. IN THE UPPER LEVELS OF THE
ATMOSPHERE...A RIDGE OF HIGH PRESSURE WILL BE LOCATED OVER THE
SOUTHEAST BAHAMAS OVERNIGHT. THE 00Z KKEY SOUNDING IS MARGINALLY
UNSTABLE AND RELATIVELY DRY FOR THIS TIME OF YEAR...WITH A
PRECIPITABLE WATER (PWAT) VALUE OF ONE INCH. ATMOSPHERIC MOISTURE
WILL INCREASE OVERNIGHT. BY SUNRISE SATURDAY...PWAT VALUES WILL BE
JUST ABOVE ONE AND ONE QUARTER OF AN INCH...WHICH IS NEAR THE 75TH
PERCENTILE FOR THE MIDDLE OF MARCH. RAIN CHANCES WILL BE KEPT ABOVE
ALL NUMERICAL MODEL OUTPUT STATISTICS FOR OVERNIGHT DUE TO THE
ANTICIPATED INCREASE IN ATMOSPHERIC MOISTURE.
&&
.MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF THE
GULF OF MEXICO AND ATLANTIC OVERNIGHT DUE TO SUSTAINED EAST TO
SOUTHEAST SURFACE WINDS NEAR 20 KNOTS. A SMALL CRAFT ADVISORY WILL
LIKELY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS
SATURDAY MORNING. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE
COASTAL WATERS OF THE FLORIDA STRAITS SATURDAY AFTERNOON. NO
ADVISORIES EXPECTED SATURDAY NIGHT THROUGH MONDAY. A SMALL CRAFT
ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA
STRAITS MONDAY NIGHT. NO ADVISORIES EXPECTED TUESDAY THROUGH
WEDNESDAY NIGHT.
&&
.AVIATION...
OVERNIGHT...VFR CONDITIONS WILL PREVAIL AT BOTH THE KEY WEST
INTERNATIONAL AIRPORT AND MARATHON FLORIDA KEYS AIRPORT. WINDS WILL
AVERAGE FROM 110 DEGREES AT OR ABOUT 13 TO 16 KNOTS...WITH GUSTS
NEAR 25 KNOTS. BRIEF MVFR/IFR CIGS ARE POSSIBLE IN FAST MOVING
ISOLATED SHOWERS...BUT THE DURATION IS TOO SHORT TO INCLUDE IN
TERMINAL FORECASTS AT THIS TIME. CLOUD BASES WILL AVERAGE FL015-020
AND FL050-070 RESPECTIVELY.
&&
.CLIMATE...
THE LOW TEMPERATURE SO FAR TODAY AT KEY WEST INTERNATIONAL AIRPORT
IS 76 DEGREES. THE TEMPERATURE AT KEY WEST INTERNATIONAL AIRPORT
WILL NOT DROP BELOW 76 DEGREES BEFORE MIDNIGHT TONIGHT. THIS WILL
TIE THE DAILY RECORD FOR WARMEST MINIMUM TEMPERATURE EVER MEASURED
IN KEY WEST ON MARCH 13TH. THE CURRENT RECORD OF 76 DEGREES WAS
ESTABLISHED ON MARCH 13TH...1975...AND LAST OBSERVED ON MARCH
13TH...1997. TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM... SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF THE GULF OF
MEXICO AND ATLANTIC...GMZ032>035-042>044-052>055-072>075.
&&
PUBLIC/MARINE/FIRE/CLIMATE/DIGITAL...BS
AVIATION/NOWCASTS....................FUTTERMAN
VISIT US ON THE WEB AT WEATHER.GOV/KEY
FOLLOW US ON FACEBOOK AND TWITTER AT...
WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWESTHazardous weather outlook, Mar 13, 10:30 PM EDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 1030 PM EDT FRI MAR 13 2015 FLZ076>078-GMZ031>035-042>044-052>055-072>075-141000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1030 PM EDT FRI MAR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...OVERNIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF THE GULF OF MEXICO AND ATLANTIC DUE TO SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS SATURDAY MORNING. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS SATURDAY AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR SATURDAY NIGHT THROUGH MONDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS MONDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BS
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.